Alert archive / New York / Wind Advisories in 2006

Wind Advisory 4, NWS New York, NY

January 18, 20069 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Jan 18, 2006, 10:56 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Jan 18, 2006, 4:00 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 10:56 AM EST (15:56 UTC)
In effect from
Jan 18, 2006, 4:00 PM EST
Expired
Jan 18, 2006, 8:00 PM EST
In force
4 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 746 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
746 m²/s²
0-3 km storm-relative helicity
744 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 181556
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1056 AM EST WED JAN 18 2006

...DAMAGING WINDS EXPECTED ACROSS THE REGION THROUGH EARLY THIS
AFTERNOON...

.INTENSIFYING LOW PRESSURE OVER SOUTHEAST CANADA WILL SWING A STRONG
COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS AFTERNOON. STRONG
SOUTHERLY WINDS WITH DAMAGING GUSTS ARE LIKELY AHEAD OF THIS
FRONT. IN THE WAKE OF THE FRONT...THE WINDS WILL SHIFT TO THE WEST
AND REMAIN STRONG THROUGH SUNSET.

CTZ005-009-NJZ002>006-011-NYZ067>077-190000-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-060118T1700Z/
/O.NEW.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
1056 AM EST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE SHIFTED SOUTHWEST AND DECREASED LATE THIS MORNING TO 15 TO
25 MPH...BUT WILL SHIFT WEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 45 MPH LATE THIS AFTERNOON WITH THE PASSAGE OF A STRONG COLD
FRONT. THIS SECOND ROUND OF STRONGER WINDS WILL CONTINUE INTO EARLY
THIS EVENING. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE
HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND ALONG THE
IMMEDIATE COASTLINE. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER BRIDGES AND
FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. ADDITIONAL POWER OUTAGES
AND DOWNED TREES COULD ALSO OCCUR. USE EXTRA CAUTION. 

$$

CTZ006>008-010>012-NYZ078>081-181900-
/O.NEW.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
/O.EXT.KOKX.HW.W.0001.060118T1600Z-060118T1900Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1056 AM EST WED JAN 18 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
2 PM EST THIS AFTERNOON. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH OCCASIONAL DAMAGING GUSTS UP TO
60 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON...WITH THE STRONGEST
WINDS ACROSS THE HIGHER EXPOSED TERRAIN AND ALONG THE IMMEDIATE
COASTLINE. ADDITIONAL POWER OUTAGES AND DOWNED TREES COULD OCCUR.

PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES...AS
STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE 
VEHICLES DIFFICULT. 

WINDS WILL TURN SOUTHWEST AND DECREASE TO 15 TO 25 MPH BY MID
AFTERNOON...BUT WILL THEN SHIFT WEST AND INCREASE TO 20 TO 30 MPH
WITH GUSTS UP TO 45 MPH LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

GOODMAN
2 follow-up statements
000 
WWUS71 KOKX 181854
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
154 PM EST WED JAN 18 2006

...GUSTY WINDS EXPECTED THROUGH EARLY THIS EVENING...

.STRONG LOW PRESSURE OVER NORTHERN NEW YORK STATE WILL SWING A COLD
FRONT THROUGH THE AREA LATE THIS AFTERNOON INTO EARLY THIS EVENING.
GUSTY WINDS UP TO 45 MPH ARE POSSIBLE IN THE WAKE OF THE FRONT
THROUGH EARLY THIS EVENING.

CTZ006>008-010>012-NYZ078>081-190100-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-060118T1900Z/
/O.CON.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
154 PM EST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND
WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

THE DAMAGING SOUTHERLY WINDS THAT OCCURRED INTO EARLY THIS AFTERNOON
HAVE MOVED EAST OF THE AREA. WINDS HAVE TURNED SOUTHWEST THIS
AFTERNOON AND DECREASED TO 15 TO 25 MPH...AND WITH THE PASSAGE OF A
COLD FRONT VERY LATE THIS AFTERNOON SHOULD AGAIN INCREASE TO 20 TO 30
MPH...WITH A FEW GUSTS TO 45 MPH POSSIBLE. THIS SECOND ROUND OF STRONGER
WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL
BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS
AND BRIDGES...AND IN COASTAL SECTIONS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES COULD OCCUR.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER
BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CTZ005-009-NJZ002>006-011-NYZ067>077-190100-
/O.CON.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
154 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE THIS AFTERNOON...WITH
A FEW GUSTS TO NEAR 45 MPH POSSIBLE. THIS SECOND ROUND OF STRONGER
WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL
BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS
AND BRIDGES...AND IN COASTAL SECTIONS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES COULD OCCUR.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER
BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GOODMAN
000 
WWUS71 KOKX 190109
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
809 PM EST WED JAN 18 2006

...WINDY CONDITIONS WILL CONTINUE TO ABATE OVERNIGHT...

CTZ005>012-NJZ002>006-011-NYZ067>081-190215-
/O.EXP.KOKX.WI.Y.0004.000000T0000Z-060119T0100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
809 PM EST WED JAN 18 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE WINDS WILL
CONTINUE TO GUST BETWEEN 30 AND 40 MPH THIS EVENING...THEY WILL
CONTINUE TO SUBSIDE OVERNIGHT. CARE SHOULD STILL BE TAKEN WHILE
DRIVING HIGH PROFILE VEHICLES. SMALL BRANCHES MAY CONTINUE TO BE
DOWNED THIS EVENING...BUT ADDITIONAL POWER OUTAGES WILL BE ISOLATED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:00 AM EST, 7 hours 56 minutes earlier.

Area forecast discussion, Jan 18, 3:00 AM EST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
300 AM EST WED JAN 18 2006

.SUMMARY...POTENTIALLY DANGEROUS HIGH WIND EVENT THIS MORNING. HIGH
WIND WARNING IN EFFECT WITH WIND GUSTS TO 60 MPH LIKELY.

.NEAR TERM (TODAY THROUGH TONIGHT)...
DEEP UPPER TROUGH WITH CLOSED LOW OVER UPPER MISSISSIPPI VALLEY
THIS MORNING WILL NEGATIVELY TILT AND OPEN INTO A STRONG SHORTWAVE
AS IT APPROACHES THE EAST COAST THIS MORNING...WHILE SURFACE LOW
PRESSURE RAPIDLY INTENSIFIES AS IT TRACKS NE FROM THE NORTHERN GREAT
LAKES INTO SOUTHERN CANADA TODAY.

SATELLITE AND RADAR IMAGERY VERIFYING THE MOIST GULF FLOW AND STRONG
LIFT/UPPER DIVERGENCE WITH COOLING CLOUD TOPS AHEAD OF THIS SYSTEM
UP THE APPALACHIAN CHAIN INTO THE NORTHEAST...WHICH WILL TRANSLATE
EASTWARD TO THE COAST BY DAYBREAK. THIS MAIN LIFT/MOISTURE AXIS IS
ABOUT 3 HRS SLOWER THAN 00Z MODELS RUNS...SO MAY HAVE TO ADJUST
TIMING BACK A BIT. RAINFALL WILL BECOME MORE WIDESPREAD AS

SO WILL CONTINUE FFA...AS 00Z MODELS REMAIN SUPPORTIVE OF HEAVY
RAINS ACROSS THE AREA EARLY THIS MORNING THROUGH EARLY AFTERNOON
MORNING AS AN 80 KT LOW LEVEL JET AHEAD OF APPROACHING COLD FRONT
WILL PUMP IN GULF MOISTURE WITH PWATS OF NEAR 1.3 INCHES ACROSS THE
AREA...INTERACTING WITH STRONG LOW-LEVEL CONVERGENCE/OMEGA AHEAD OF
APPROACHING COLD FRONT...ENHANCED BY STRONG VORT ADVECTION ALOFT.

PRECIPITATION BECOMES HEAVY AT TIMES FAR WESTERN SECTIONS OF THE CWA
AROUND OR SOON AFTER 10Z...AND BY 14Z ACROSS EASTERN SECTIONS. ANY
ONE LOCATION EXPECTED TO REMAIN UNDER THE THREAT OF HEAVY RAIN FOR A
PERIOD OF 4 TO 6 HOURS.

ALL OF THIS IS EXPECTED TO CAUSE SOME FLOODING PROBLEMS DURING THE
DAY WHICH WILL INCLUDE FLOODING ALONG RIVERS AND STREAMS...HENCE THE
FLOOD WATCH WILL CONTINUE ACROSS NE NEW JERSEY...LOWER HUDSON
VALLEY...AND SOUTHERN CONN. MINOR URBAN AND POOR DRAINAGE FLOODING
WILL MOST LIKELY OCCUR DURING PERIOD OF HEAVIEST RAIN...THIS
INCLUDES NYC AND LI...WHICH WILL BE HANDLED BY ADVISORIES IF NEEDED.

THE BEST LIFT/QPF AXIS LOOKS TO PASS E OF THE REGION FROM 16Z TO 20Z
WITH COLD FRONT PASSAGE...WITH RAIN TAPERING TO SCATTERED SHOWERS
FROM WEST TO EAST IN ITS WAKE. WELL INLAND IT MAY ACTUALLY END AS
SNOW SHOWERS WITH LITTLE IF ANY ACCUMULATION.

MODELS STILL ADVERTISING 75-80 KT LOW LEVEL JET TO BE OVER THE AREA
THIS MORNING. AFTER COLLAB WITH NEIGHBORING OFFICES WILL UPGRADE TO
A HIGH WIND WARNING FOR ENTIRE AREA THIS MORNING...AS MODELS ARE
CONSIDERABLY UNDERDOING SURFACE TEMPS AND THEREFORE OVER DOING NEAR
SURFACE INVERSION. THINK THAT WITH A BETTER MIXING PROFILE THAN
ADVERTISED AND HEAVIEST SHOWER/CONVECTIVE ACTIVITY COMING THROUGH
EARLY THIS MORNING THROUGH EARLY AFTERNOON THAT SUSTAINED WINDS OF
NEAR 40 MPH AND GUSTS OF 60+ MPH ARE NOT OUT OF THE QUESTION NEAR
THE COAST AND FOR HIGHER TERRAIN AND TALL BUILDINGS. THESE WOULD BE
DAMAGING WINDS. THESE WINDS SHOULD SUBSIDE BEHIND FRONTAL PASSAGE
FROM 11 AM TO 2 PM FROM W TO E.

PATCHY FOG MAY DEVELOP AHEAD OF APPROACHING WARM FRONT THIS MORNING
AS LOW LEVELS MOISTEN AND MID 40S DEWPOINT AIR BEGINS TO ADVECT IN
FROM OFF THE OCEAN. WITH WINDS PICKING UP...ESPECIALLY ALONG THE
COAST...BELIEVE THERE WILL BE ENOUGH TURBULENCE TO PREVENT IT FROM
BEING DENSE. IF ANY FOG DEVELOPS...IT SHOULD MIX OUT AFTER DAYBREAK
AS WARM FRONT WORKS NORTH OF THE ENTIRE REGION AND SURFACE LAYER
BECOMES MORE MIXED.

A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THROUGH THIS AFTERNOON WITH STRONG SYNOPTIC LIFT...VERY STRONG DEEP
LAYER SHEAR AND LOW LEVEL-HELICITY...AND MARGINAL ELEVATED
INSTABILITY COMING INTO PLAY AHEAD OF THE COLD FRONT.

TEMPS SHOULD REACH WELL INTO THE 50S TO NEAR 60 ALONG CITY AND COAST
WITH STRONG LOW-LEVEL WAA AHEAD OF WARM FRONT.

TEMPS WILL BE FALLING THIS AFTERNOON AFTER FROPA...WITH STRONG CAA
DEVELOPING ON A WESTERLY WIND AFTER 20Z. WIND ADVISORY WINDS WILL
CONTINUE THROUGH AROUND MIDNIGHT. TEMPERATURES SHOULD DROP TO NEAR
NORMAL TONIGHT AS SKIES CLEAR OUT.
&&

.SHORT TERM (THURSDAY THROUGH FRIDAY)...
DRY THROUGH THE PERIOD AS HIGH PRESSURE BECOMES WELL ESTABLISH OFF
THE MID ATLANTIC COAST. USED A BLEND OF THE MAVS AND METS THROUGH
THIS TIME PERIOD
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...HIGH PRESSURE AT THE
SURFACE AND ALOFT OFF THE SOUTHERN MID ATLANTIC COAST INITIALLY WILL
CONTINUE TO TRANSPORT VERY MILD AIR NORTHWARD. ANOTHER IN THE
ENDLESS PARADE OF PACIFIC SHORTWAVES AFFECTING THE AREA THIS WINTER
WILL RIDE NORTHEAST THROUGH THE GREAT LAKES INTO SOUTHEAST CANADA
SAT NIGHT AND SUN...BRINGING A PERIOD OF RAIN AND INCREASED WIND
AHEAD OF ITS TRAILING COLD FRONT...MAYBE EVEN A RUMBLE OF THUNDER AS
00Z GFS PREDICTS SHOWALTER INDICES LOWERING TO AOB +2C. AFTER THE
FRONT PASSES THROUGH...ONLY LOOKING AT SLIGHT CHANCE POP FOR SUNDAY
VIA CYCLONIC LOW LEVEL FLOW AND TAIL END OF THE SHORTWAVE PASSING
THROUGH. OTHERWISE FLOW OVER THE LOWER 48 WILL BE ZONAL IN THE WAKE
OF THE SYSTEM THEREAFTER THROUGH TUE...WITH THE POLAR VORTEX
ANCHORED NEAR THE DAVIS STRAIT AND NO HIGH LATITUDE BLOCKING TO
FORCE ARCTIC AIR SOUTHWARD...SO TEMPS WILL REMAIN ABOVE
NORMAL...WITH ONLY SLIGHT CHANCE POP MON AFTERNOON AND AGAIN TUE
MORNING AS WEAK FRONTAL SYSTEMS PASS BY TO THE NORTH.
&&

.HYDROLOGY...
SYSTEM AFFECTING THE REGION TODAY IS STILL EXPECTED TO GENERATE
BETWEEN 1 AND 1 1/2 INCHES ACROSS THE REGION. COULD SEE SOME LOCALLY
HIGHER AMOUNTS OVER NORTHWESTERN ZONES WHERE SOME OROGRAPHIC
ENHANCEMENT IS EXPECTED.

FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE CWA BASED ON ACTIVE
PATTERN OVER THE LAST MONTH...SNOWPACK...FORECASTED RAINFALL RATES
AND TOTAL...AND RECENT RIVER/STREAM ACTIVITY.
&&

.AVIATION...
WARM FRONT MOVING NORTH INTO NEW ENGLAND EARLY THIS AM WITH A COLD
FRONT APPROACHING FROM PENNSYLVANIA SET THE STAGE FOR DANGEROUS WIND
EVENT IN THE WARM SECTOR. MILD TEMPERATURES (60 F) AT SURFACE WITH
70 TO 80 KT LOW LEVEL JET AT FL 020 WILL ALLOW FOR GUSTS TO 50 KTS
AT TERMINAL THIS MORNING. LLWS WITH MODERATE TO SEVERE TURBC
EXPECTED. ISOLATED ELEVATED CB AS WELL.

THIS IS POTENTIALLY DANGEROUS SITUATION AS THIS IS AMONG THE
STRONGEST LOW LEVEL JETS EVER SEEN IN THE NYC AREA.

EXPECTING 2 WIND SHIFTS WITH DUAL STRUCTURE OF COLD FRONT. WINDS
STILL GUST 35 TO 40 KT IN THE AFTERNOON WITH RAPID IMPROVEMENT OF
CIGS AND VSBY.
&&

.MARINE...
WILL UPGRADE TO STORM WARNINGS ON OCEAN WATERS AHEAD OF COLD FRONT
THROUGH AROUND 2 PM...WITH CURRENT CONDITIONS AND DOWNSTREAM BUOYS
NECESSITATING UPGRADE. COLD FRONT SLIDES ACROSS AREA WATERS EARLY
THIS AFTERNOON...SUSTAINED WINDS DECREASE...BUT GUSTS REMAIN IN GALE
FORCE RANGE. GALE FORCE CONDITIONS SHOULD PERSIST AT LEAST THROUGH
06Z THURSDAY ACROSS WESTERN SOUND AND HARBOR AND 12Z THURSDAY ACROSS
WESTERN SOUND AND OCEAN WATERS. SEAS AND WINDS SLOWLY DIMINISH
THURSDAY AFTERNOON AS A WEAK RIDGE BUILDS OVERHEAD.

COASTAL FLOODING DOES NOT APPEAR TO BE AN ISSUE DUE TO THE BRIEF
TIME THAT WINDS ARE ONSHORE AND THE LOW ASTRONOMICAL CONDITIONS.
BLOW OUT TIDES ALSO DO NOT APPEAR LIKELY BASED ON TIDE GUIDANCE.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ005-009 UNTIL NOON WEDNESDAY.
  ...FLOOD WATCH FOR CTZ005>012 FROM 7 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
  ...HIGH WIND WARNING FOR CTZ006>008-010>012 UNTIL 2 PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ002>005-011 UNTIL 6 PM WEDNESDAY.
  ...HIGH WIND WARNING FOR NJZ002>006-011 UNTIL NOON WEDNESDAY.
NY...FLOOD WATCH FOR NYZ067>071 UNTIL 6 PM WEDNESDAY.
  ...HIGH WIND WARNING FOR NYZ067>077 UNTIL NOON WEDNESDAY.
  ...HIGH WIND WARNING FOR NYZ078>081 UNTIL 2 PM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ330 UNTIL 7 AM THURSDAY.
  ...GALE WARNING FOR ANZ335-338 UNTIL 2 AM THURSDAY.
  ...STORM WARNING FOR ANZ350-353-355 UNTIL 7 AM THURSDAY.
&&

VAZ/TONGUE
Hazardous weather outlook, Jan 18, 5:18 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
518 AM EST WED JAN 18 2006

NJZ002>005-011-NYZ067>071-191030-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
518 AM EST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS AFTERNOON...

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT
SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO
30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK.
THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED
TERRAIN AND ELEVATED BRIDGES.

BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN
POWER LINES. TREES MAY ALSO BE DOWNED AS WELL.

HEAVY RAIN THIS MORNING...WITH ISOLATED THUNDERSTORMS...WILL TAPER
OFF THIS AFTERNOON. FLOODING ALONG RIVERS...STREAMS AND ON
ROADWAYS IS POSSIBLE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY MAY BE NEEDED THIS EVENING...AS WESTERLY WINDS
MAY GUST TO 45 MPH OR HIGHER.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ICING...RAINFALL...FLOODING...HIGH
WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

NJZ006-NYZ072>081-191030-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
518 AM EST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO
30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK.
THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED
TERRAIN...TALLER BUILDINGS AND BRIDGES...AND ALONG THE IMMEDIATE
COASTLINE.

BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN
POWER LINES. TREES MAY ALSO BE DOWNED AS WELL.

HEAVY RAIN THIS MORNING...WITH ISOLATED THUNDERSTORMS...WILL TAPER
OFF THIS AFTERNOON. MINOR URBAN FLOODING IS POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY MAY BE NEEDED THIS EVENING...AS WESTERLY WINDS
MAY GUST TO 45 MPH OR HIGHER.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH
WINDS AND DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

ANZ330-335-338-191030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
518 AM EST WED JAN 18 2006

...GALE WARNING IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNING IN EFFECT.
ISOLATED THUNDERSTORMS POSSIBLE THROUGH EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH END OF THE
WEEK...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA
OBSERVATIONS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV

ANZ350-353-355-191030-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
518 AM EST WED JAN 18 2006

...STORM WARNING IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STORM WARNING IN EFFECT WITH HIGH SEAS.
ISOLATED THUNDERSTORMS POSSIBLE THROUGH EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH END OF THE
WEEK...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA
OBSERVATIONS. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV

CTZ005>012-191030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
518 AM EST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS AFTERNOON...

...FLOOD WATCH REMAINS IN EFFECT FROM THIS MORNING THROUGH THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO
30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK.
THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE HIGHER EXPOSED
TERRAIN...AND ALONG THE IMMEDIATE COASTLINE.

BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN
POWER LINES. TREES MAY ALSO BE DOWNED AS WELL.

HEAVY RAIN THIS MORNING...WITH ISOLATED THUNDERSTORMS...WILL TAPER OFF THIS
AFTERNOON. FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS
POSSIBLE THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY MAY BE NEEDED THIS EVENING...AS WESTERLY WINDS
MAY GUST TO 45 MPH OR HIGHER.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH
WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

In the hours before

Local storm report, Jan 18, 6:19 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
619 AM EST WED JAN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND DMG SADDLE BROOK            40.90N 74.10W
01/18/2006                   BERGEN             NJ   TRAINED SPOTTER

            70 FT PINE TREE FELL ON HOUSE.

&&

NF
Local storm report, Jan 18, 7:26 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
726 AM EST WED JAN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     NON-TSTM WND DMG CO-OP CITY              40.87N 73.82W
01/18/2006                   BRONX              NY   CO-OP OBSERVER

            SCAFFOLD BLOWN OFF BUILDING.

&&

BC
Local storm report, Jan 18, 7:34 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
734 AM EST WED JAN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG HASTINGS-ON-HUDSON      40.99N 73.88W
01/18/2006                   WESTCHESTER        NY   PUBLIC

            3 LARGE BRANCHES DOWN, WINDS HAVE RIPPED PLYWOOD AND
            GUTTERS OFF A HOUSE.

&&

NF
Local storm report, Jan 18, 8:53 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
853 AM EST WED JAN 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     NON-TSTM WND DMG HARLEM                  40.82N 73.94W
01/18/2006                   NEW YORK           NY   BROADCAST MEDIA

            TREE DOWN ON METRO NORTH RAIL LINES. RAIL SERVICE ON THE
            HARLEM AND NEW HAVEN LINES IN AND OUT OF GRAND CENTRAL
            STATION HAVE BEEN SUSPENDED.

&&

BC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:13 AM ESTHigh Wind WarningOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more10 hr
Jan 18, 11:59 AM ESTSpecial Marine WarningOKX31 min
Jan 18, 12:26 PM ESTSpecial Marine WarningOKX34 min

Nearby

Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.